Alert archive / South Dakota / Flash Flood Warnings in 2007
Flash Flood Warning 28, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Aug 6, 2007, 6:59 PM CDT for Hand County, Hyde County, South Dakota. It took effect at Aug 6, 2007, 8:12 PM CDT. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2007, 6:59 PM CDT (23:59 UTC)
- In effect from
- Aug 6, 2007, 8:12 PM CDT
- Expired
- Aug 6, 2007, 10:00 PM CDT
- In force
- 108 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Hand County, SD, Hyde County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 12.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KABR 062359 FFWABR SDC059-069-070300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 659 PM CDT MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HAND COUNTY IN CENTRAL SOUTH DAKOTA... THIS INCLUDES THE CITY OF MILLER... SOUTHERN HYDE COUNTY IN CENTRAL SOUTH DAKOTA... THIS INCLUDES THE CITY OF HIGHMORE... * UNTIL 1000 PM CDT * AT 100 PM CDT TUESDAY...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAYLAND... SAINT LAWRENCE...REE HEIGHTS AND HOLABIRD EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4425 9951 4426 9876 4457 9877 4453 9961 $$ NIELSEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:48 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 6, 3:48 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 348 PM CDT MON AUG 6 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT FORECAST CHALLENGES INCLUDE AREAL COVERAGE OF THUNDERSTORMS THIS EVENING AND AGAIN TUESDAY NIGHT...ALONG WITH TEMPERATURES. PRESENTLY...ELEVATED SHOWERS AND THUNDERSTORMS ARE MOVING EAST- NORTHEAST ACROSS FAR NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. TWO BOUNDARIES FOR FORCING WORTH NOTING THIS EVENING INCLUDE THE STALLED OUT FRONTAL BOUNDARY RUNNING MAINLY FROM KBKX WESTWARD THROUGH KPIR AND TRAILING BACK TOWARD KIEN...ALONG WITH AN INVERTED SURFACE TROF SLOWLY MOVING EASTWARD THROUGH THE NORTHERN HIGH PLAINS. PLENTIFUL LOW LEVEL MOISTURE AROUND FOR THUNDERSTORM DEVELOPMENT THIS EVENING...PROVIDED AN ADEQUATE SOURCE OF LIFT SHOWS UP /PROLLY THE JET-LET INFERRED BY THE MID/HIGH CLOUDS STREAMING NORTH OUT OF NEBRASKA THIS AFTERNOON/. THE ATMOSPHERE IS ALREADY SHOWING A CONSIDERABLE AMOUNT OF INSTABILITY ACROSS WESTERN AND SOUTHERN SOUTH DAKOTA. ONCE THE SHOWERS AND THUNDERSTORMS DEPART THE FAR NORTHEASTERN CORNER OF THE FORECAST AREA EARLY THIS EVENING...AND ANY CONVECTION THAT DEVELOPS ACROSS CENTRAL OR SOUTH CENTRAL SOUTH DAKOTA DISSIPATES...EXPECTING SURFACE HIGH PRESSURE TO BUILD INTO THE FORECAST AREA FOR THE REMAINDER OF THE NIGHT AND INTO TUESDAY...PUSHING THE MOIST AIR SOUTH INTO NEBRASKA TEMPORARILY AND ALLOWING FOR MORE STABLE...AND LESS CLOUDY CONDITIONS ON TUESDAY. AS THE HIGH REPOSITIONS TO THE SOUTH AND EAST TUESDAY NIGHT...RETURN FLOW SETS BACK UP AGAIN. AN UPPER LEVEL SHORT WAVE MAKES ITS WAY NORTH-NORTHEAST ACROSS WESTERN NEBRASKA AND WESTERN SOUTH DAKOTA TUESDAY NIGHT WHILE 850-700HPA WAA AND MOISTURE ADVECTION IS AT A PREMIUM. ELEVATED NIGHT-TIME SHOWERS AND THUNDERSTORMS LIFTING INTO THE WESTERN THIRD OF THE FORECAST AREA TUESDAY NIGHT STILL LOOKS ON TRACK. EAST AND SOUTHEAST SURFACE WINDS ON TUESDAY WILL LIKELY KEEP TEMPERATURES FROM ACHIEVING THEIR FULL POTENTIAL. NEVERTHELESS...925HPA AND 850HPA THERMAL PROGS INDICATE TEMPERATURES SHOULD WARM INTO THE MID 80S TO MID 90S ON TUESDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY BROAD SOUTHWEST FLOW LOOKS TO CONTINUE INTO THE WEEKEND. MODELS SHOWING SERIES OF SHORTWAVES TO PASS THROUGH AREA DURING PERIOD. IT WILL BE TOUGH TO PINPOINT EXACT PRECIP TIMES THIS FAR OUT...SO A BROADBRUSH APPROACH WILL BE CONTINUED. BEST CHANCES LOOK TO BE WEDNESDAY AND AGAIN THURSDAY EVENING...BUT ENTIRE PERIOD WILL BE UNSETTLED. RIDGE WILL SLOWLY BUILD INTO AREA THROUGH THE PERIOD RAISING HEIGHTS. THE SOUTHWEST PORTION OF THE FORECAST AREA LOOKS TO REALLY HEAT UP THIS WEEKEND. IT WILL DEPEND SOME ON CLOUDS AND CONVECTION AS RIDGE RUNNING THUNDERSTORMS LOOK LIKE A GOOD BET. FORECAST AREA WILL BE ON EDGE OF THE CAP AS H7 TEMPS HOVER AROUND +10C THROUGH THE PERIOD...WARMING ON THE WEEKEND. && .AVIATION... ALL TAF SITES HAVE BEEN BATTLING PERIODIC IFR OR MVFR CIGS AND/OR VISBY REDUCTION IN FOG MUCH LATER INTO THE DAY THAN IS TYPICAL FOR EARLY AUGUST. PLENTIFUL LOW LEVEL MOISTURE AND RAIN-COOLED BOUNDARY LAYER AIR ARE LIKELY THE CULPRITS. NEVERTHELESS THE WARM AUGUST SUNSHINE IS RAPIDLY ERODING THESE UNFAVORABLE FLYING CONDITIONS THIS AFTERNOON...WITH ALL FOUR TERMINALS EXPECTED TO BE INTO GOOD VFR FLYING WEATHER BY 23Z THIS AFTERNOON. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS STILL POSSIBLE BY EARLY THIS EVENING...MAINLY AT THE KPIR TERMINAL WHERE THE GREATEST AMOUNT OF INSTABILITY FOR THUNDERSTORMS CURRENTLY EXISTS. AGAIN THIS IS MAINLY A CONCERN AT THE KPIR TERMINAL BETWEEN 00Z AND 06Z THIS EVENING. CONFIDENCE IS TOO LOW AT THIS TIME TO MENTION THUNDER IN THE TAF...HOWEVER INSERTION OF TSRA INTO THE KPIR TAF WILL FOLLOW LATER THIS EVENING AS NEEDED. OTHERWISE...HIGH PRESSURE WILL BUILD INTO ALL FOUR TERMINALS TONIGHT AND TUESDAY...WHICH SHOULD RESULT IN VFR CONDITIONS LATE TONIGHT THROUGH TUESDAY AFTERNOON. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...DORN LONG TERM...SCARLETT AVIATION...DORN
Hazardous weather outlook, Aug 6, 4:58 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 458 AM CDT MON AUG 6 2007 SDZ003>006-009>011-016>020-022-034>037-048-051-071000- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DAY-POTTER-FAULK- SPINK-CLARK-CODINGTON-HAMLIN-SULLY-HUGHES-HYDE-HAND-LYMAN-BUFFALO- 458 AM CDT MON AUG 6 2007 /358 AM MDT MON AUG 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY ACROSS PORTIONS OF CENTRAL AND EASTERN SOUTH DAKOTA. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OFF AND ON CHANCES FOR THUNDERSTORMS EXIST THROUGH MUCH OF THE WEEK AS THE WEATHER PATTERN REMAINS A BIT MORE ACTIVE THAN RECENT WEEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON ACROSS PORTIONS OF CENTRAL SOUTH DAKOTA. MNZ039-046-SDZ007-008-021-023-071000- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-GRANT-DEUEL- 458 AM CDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL OCCUR THROUGH SUNRISE ACROSS EXTREME NORTHEASTERN SOUTH DAKOTA AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON BUT THE SEVERE THREAT APPEARS TO BE LIMITED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OFF AND ON CHANCES FOR THUNDERSTORMS EXIST THROUGH MUCH OF THE WEEK AS THE WEATHER PATTERN REMAINS A BIT MORE ACTIVE THAN RECENT WEEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ015-033-045-071000- DEWEY-STANLEY-JONES- 458 AM CDT MON AUG 6 2007 /358 AM MDT MON AUG 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY ACROSS PORTIONS OF CENTRAL SOUTH DAKOTA. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREATS. THE GRASSLAND FIRE DANGER WILL REACH THE HIGH TO VERY HIGH CATEGORY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OFF AND ON CHANCES FOR THUNDERSTORMS EXIST THROUGH MUCH OF THE WEEK AS THE WEATHER PATTERN REMAINS A BIT MORE ACTIVE THAN RECENT WEEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON ACROSS PORTIONS OF CENTRAL SOUTH DAKOTA. TMT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:43 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 20 min |
| Aug 6, 10:28 AM CDT | Severe Thunderstorm Warning | ABR | Hand | 47 min |
| Aug 6, 5:40 PM CDT | Severe Thunderstorm Warning | ABR | Hughes, Hyde | 37 min |
| Aug 6, 5:59 PM CDT | Tornado Warning | ABR | Lyman | 46 min |
| Aug 6, 6:24 PM CDT | Severe Thunderstorm Warning | ABR | Hand, Hyde | 36 min |
| Aug 6, 6:44 PM CDT | Severe Thunderstorm Warning | ABR | Lyman | 40 min |
| Aug 6, 6:59 PM CDT | Flash Flood Warning | ABR | Hand, Hyde | 3 hr |
| Aug 6, 6:59 PM CDT | Flash Flood Warning | ABR | Hand, Hyde | 3 hr |
Nearby
Flash Flood Warnings in South Dakota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.